Nebraska, 2007Lightning Strikes in Nebraska, April 24, 2007
April 24, 2007 · NWS OAX · 2 events in 1 county or zone
Lightning strikes from thunderstorms that moved across the Omaha area Tuesday morning 4/25/07, caused two separate house fires.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $210,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning strikes from thunderstorms that moved across the Omaha area Tuesday morning 4/25/07, caused two separate house fires.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 24, 2:19 AM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 24, 2:19 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
319 AM CDT TUE APR 24 2007
.DISCUSSION...
SYNOPSIS...00Z UPPR AIR ANALYSIS INDCD 100 KT H3 JET DIVING INTO
THE BASE OF UPPR LVL LO OVR THE 4 CORNERS AREA. AT H5...UPPR LO
WAS CENTERED AROUND NRN AZ WITH DOWNSTREAM SHORTWAVE RIDGE FM THE
WRN DAKOTAS INTO WRN MO. WAA OVR THE SRN PLAINS CONTD TO INCREASE
THE MOISTURE WITH A +13 H85 DEWPOINT UP TO KDDC AND WIDESPREAD +12
ACRS THE SRN PLAINS. AS OF 07Z...H85 WRMFNT EXTNDD FM NW KS EWD
INTO NE KS. AT THE SFC...LO WAS CENTERED OVR THE OK PANHANDLE WITH
SFC WRMFNT EXTNDG FM HKC TO EMP ACRS KS.
FORECAST...PROGRESS OF THE UPPR LVL LO AND ASSOCIATED WX CONT TO
BE THE MAIN CONCERNS THROUGH THE PERIOD. STG WAA/ISENTROPIC LIFT
HAS ALLOWED FOR AN EXPANDING MCS ACRS NEB THIS MRNG WITH THE
STRONGEST CELLS CLOSEST TO THE H85 WRMFNT WHERE MUCAPE OF 500-1000
J/KG GENERALLY RESIDES. THIS TREND SHLD CONT THRU THE MRNG HOURS
WITH WIDESPREAD RAIN OVR THE CNTRL/NRN FA AND STRONGER...BUT MORE
SCT THUNDERSTORMS OVER THE SOUTHERN FA. SVR THREAT EARLY THIS MRNG
SEEMS RELATIVELY LO GIVEN THE MARGINAL EFFECTIVE SHEAR WITH
PARCELS LIFTED FM AROUND 850 MB. 00Z MODELS WERE A LITTLE SLOWER
IN BRINGING THE UPPR LVL LOW AND THE ASSOCIATED FEATURES THRU THE
CNTRL PLAINS...AND THIS SEEMS REASONABLE GIVEN THE STRONGEST JET
SEGMENT WAS STILL ON THE BACKSIDE OF THE UPPR TROF AT 00Z.
NEVERTHELESS...RAIN WILL CONT THRU THE AFTN OVR THE NRN FA. HAVE
LOWERED GOING HIGHS IN THIS AREA WHERE NE WINDS ON THE N SIDE OF
THE FRONTOGENETIC CIRCULATION WILL NOT ALLOW FOR TMPS TO INCREASE
MUCH TODAY...AND EVEN FALL IN SOME CASES. MODELS CONT TO STRUGGLE
WITH HOW FAR NORTH TO TAKE THE WARM SECTOR OVR KS. NAM/GFS/SREF
CONT TO INC SOME MLCAPE RIGHT ALNG THE KS/NEB BORDER BY LATE AFTN.
THIS CONS TO LOOK A LITTLE OPTIMISTIC AND HAVE CONTD TO PLAY TMPS
AND DEWPOINTS TO INDC SFC WRMFNT TO STAY IN KS. NEVERTHELESS
ELEVATED INSTABILITY IS FORECAST TO INCREASE THIS AFTN AS MID LVL
DRYING MOVES THRU KS AND INCREASE MID LVL LAPSE RATES FOR OUR SRN
FA. THUNDERSTORMS ARE EXPECTED TO REDEVELOP BY EARLY TO MID AFTN
OVR CNTRL/NRN KS AND TRACK NEWD TOWARD THE CWA. ALTHOUGH ACTIVITY
IS LIKELY TO BECOME INCREASINGLY ELEVATED AS IT MOVES INTO OUR
FA...EFFECTIVE SHEAR OF 30 TO 40 KT AND ARND 1000 J/KG OF MUCAPE
SHLD ALLOW FOR ISO/SCT SVR THUNDERSTORMS THIS AFTN AND TONIGHT OVR
THE SRN FA. LARGE HAIL WILL BE THE MAIN THREAT. HEAVY RAINFALL
WILL ALSO BE A THREAT THROUGH TONIGHT. AS MAIN UPPR LVL SYSTEM
EMERGES INTO KS/NEB TONIGHT...WLD EXPECT RAINFALL INTENSITY AND
COVERAGE TO ONCE AGAIN INCREASE...AND WITH 1.25 IN PWAT IN OUR
FA...HAVE INCLUDED HEAVY RAIN MENTION IN THE GRIDS. NO FLOOD WATCH
AS RAIN IS EXPECTED TO FALL OVR AN EXTNDD PERIOD OF TIME AND FIRST
HALF OF APRIL WAS RELATIVELY DRY. INTERESTINGLY ENOUGH...NAM/GFS
TRY TO REDEVELOP TSRA OVR CNTRL/NRN KS AFTER MIDNIGHT TONIGHT AS
MAIN UPPR PV ANOMALY ROTATES INTO NRN KS. THIS WL HAVE TO BE
WATCHED FOR A POSSIBLE CONTD SVR THREAT IN THE S AFTER MIDNIGHT.
GIVEN THE MODELS HAVE SLOWED THE UPPR LVL SYSTEM...DEFORMATION
BAND AND WK FORCING FOR ASCENT IN THE H5-H3 LAYER WL CONT THRU THE
DAY ON WED. THUS BAND OF -RA SHLD CONT...ESPECIALLY OVR THE NRN FA
WHERE SOME WEAK THERMAL GRADIENT WL REMAIN. HAVE ALSO INSERTED
SOME LO CHC POPS FOR -RA FOR WED NIGHT OVR THE ERN CWA AS
DEFORMATION BAND STARTS TO EXIT THE AREA. LOWERED GOING TMPS FOR
THURS BASED ON H85 TMPS OF +2 TO +4 AND LIMITED MIXING AND PARTLY
TO MOSTLY CLOUDY IN THE WAKE OF THE UPPR LVL LO. MODELS INDC NEXT
UPPR LVL SHORT WAVE TO DIVE ACRS THE WRN HIGH PLAINS FRI AND INTO
THE SRN PLAINS ON SAT. WL CONT TO LEAVE THE FA DRY. WITH INCREASED
WRLY FLOW FOR FRI...SHLD SEE A DECENT WARM UP WITH TMPS RETURNING
TO NORMAL. THE WARM UP IS EXPECTED TO CONT THRU THE WEEKEND AND
INTO EARLY NEXT WEEK. NO CHANGES WERE MADE TO THE GOING FORECAST
PAST FRI.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
BOUSTEAD
Hazardous weather outlook, Apr 23, 5:01 PM CST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
601 PM CDT MON APR 23 2007
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-241100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
601 PM CDT MON APR 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND TUESDAY
SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON MAINLY OVER
SOUTHEAST NEBRASKA...SOUTH OF A OMAHA TO LINCOLN LINE. THE MAIN
HAZARDS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. A
VIGOROUS LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO THE PLAINS
STATES LATE TONIGHT INTO TUESDAY. A SURFACE WARM FRONT IS EXPECTED
TO BE ALONG THE KANSAS NEBRASKA BORDER. SEVERE STORMS ARE FORECAST
TO DEVELOP ALONG AND NORTH OF THE FRONT.
WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL BEGIN LATE TONIGHT
ACROSS THE AREA. THIS ACTIVITY IS EXPECTED TO CONTINUE DURING THE
DAY ON TUESDAY. SOME AREAS MAY EXPERIENCE LOCAL FLOODING FROM
HEAVIER RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY
SEVERE THUNDERSTORMS MAY CONTINUE ON TUESDAY EVENING SOUTH OF A
OMAHA TO COLUMBUS LINE. IN ADDITION...WIDESPREAD RAINFALL WILL
CONTINUE WHICH MAY PRODUCE LOCALIZED FLOODING. RAINFALL
IS EXPECTED TO CONTINUE ACROSS THE AREA THROUGH WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON...
PRIMARILY SOUTH OF A OMAHA TO LINCOLN LINE.
SMITH
Lightning, Douglas
- When
- April 24, 4:00 AM CST
- Where
- Douglas County, Omaha
- Property damage
- $150,000
- Reported by
- Newspaper
- Coordinates
- 41.270, -96.000
A lightning striked caused an estimated $150,000 in damage to a house near 164th and Page Streets. Firefighters arrived at around 5 am CDT and found flames on the roof. The fire spread down a wall and caused considerable damage to the basement. No injuries were reported.
Lightning, Douglas
- When
- April 24, 9:29 AM CST
- Where
- Douglas County, Omaha
- Property damage
- $60,000
- Reported by
- Newspaper
- Coordinates
- 41.270, -96.000
A lightning striked caused an estimated $60,000 in damage to a house near the 2600 block of 125th Circle. Firefighters arrived around 1030 am CDT and found flames on the roof. The fire caused extensive damage to the upper level of the house and the rest of the house sustained moderate smoke and water damage. No injuries were reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 24, 20077 deaths · $80 million · EF3 · 2 events
- Tornadoes and Flash Flooding in Texas, April 24 to 25, 20071 injured · $2.5 million · EF1 · 55 events
- Hail and Damaging Wind in Missouri, April 24, 20071 death · 1.75 in hail · 8 events
- Flooding in Iowa, April 24 to 30, 2007$1.2 million · 14 events
- Hail and Damaging Winds in Texas, April 24 to 25, 2007$665,000 · 2.75 in hail · 16 events
- Winter Storm in Colorado, April 24, 2007$250,000 · 15 events
- Heavy Rain in Nebraska, April 24, 2007$350,000 · 5 events
- Tornado in Arkansas, April 24, 2007$125,000 · EF1 · 1 event
- Tornadoes and Hail in Kansas, April 24, 2007$115,000 · EF0 · 12 events
- Flash Flooding in Iowa, April 24 to 25, 2007$150,000 · 4 events
- Tornadoes and Flood in Colorado, April 24, 2007$26,000 · EF1 · 16 events
- Flood and Hail in Arkansas, April 24, 20072 injured · 1 in hail · 34 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19106, 19107.